MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUS6106
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after three minutes of activation in the anterior tibial artery, the recanalization catheter was allegedly difficult to retract through the support catheter.During retraction the distal tip of the recanalization catheter allegedly separated from the outer catheter.Reportedly, vascular closure was used at the access site to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample appears clean.No kinks noted.No anomalies noted to the transducer handle or saline hub.Stretching noted to distal end of catheter.The tip was examined under magnification and the catheter was pulled away from the distal metal tip.However, the core wire remains intact.No other anomalies were observed to the device.Functional/performance evaluation: due to the material separation, no further testing could be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation is confirmed for both material separation and retraction issues based on the condition of the samples outer catheter.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current subassemblies (instructions for use) states: warnings and precautions: when using the crosser in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Adverse events: as with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Interventional use: slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.Upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser s6 catheter.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after three minutes of activation in the anterior tibial artery, the recanalization catheter was allegedly difficult to retract through the support catheter.During retraction, the distal tip of the recanalization catheter allegedly separated from the outer catheter.There was no reported patient injury.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6450331
Report Number2020394-2017-00280
Device Sequence Number693809
Product Code MCW
UDI-Device Identifier10801741125642
UDI-Public(01)10801741125642(17)171031(10)GFZI0047
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberCRUS6106
Device Lot NumberGFZI0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1